Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 199, NWS Mobile, AL

August 4, 2006Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2006, 3:42 PM CDT for Baldwin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 3:42 PM CDT (20:42 UTC)
Expired
Aug 4, 2006, 4:15 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 042044
SVRMOB
ALC003-042115-
/O.NEW.KMOB.SV.W.0199.060804T2042Z-060804T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA

* UNTIL 415 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF ELSANOR...MOVING WEST AT 13 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELSANOR BY 400 PM CDT
  
PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR 
DAMAGING WINDS AND LARGE HAIL. TAKE COVER IN A STURDY SHELTER UNTIL 
THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3059 8741 3070 8748 3067 8779 3045 8770

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 4, 3:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT FRI AUG 4 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...WEAK FRONT ACROSS THE TN
VALLEY WILL STALL ACROSS CENTRAL ALABAMA BY TOMORROW. MEANWHILE
UPPER LOW ACROSS THE FLORIDA PENINSULA WILL CONTINUE MOVE WESTWARD
ACROSS THE NORTHCENTRAL GULF. COMBINATION OF A WEAK TROUGH JUST
NORTH OF US AND THE UPPER LOW WILL LEAD TO INCREASED RAIN CHANCES ON
SATURDAY. SLIGHTLY COOLER MID LEVEL TEMPS ALONG W/ VERY WARM AND
MOIST LOW LVLS WILL ENHANCE AFTERNOON SEA/BAYBREEZE DEVELOPMENT.
STEEPER MID LEVEL LAPSE RATES COMBINED W/ SOME MID LEVEL DRY AIR
BEING SUCKED IN ON THE NORTH SIDE OF THE LOW WILL CREATE A FAVORABLE
ENVIRONMENT FOR A FEW STORMS TO PRODUCE DAMAGING WINDS FROM WET
MICROBURSTS AND ALSO SOME SMALL HAIL ON SATURDAY AFTERNOON AS MENTIONED
IN THE SWODY2. RAIN CHANCES DECREASE FOR SUNDAY AS THE UPPER LOW
WEAKENS AND SHIFTS TO THE WEST. THE UPPER RIDGE WILL EXPAND EASTWARD
TO THE MID ATLANTIC STATES WITH DEEP EASTERLIES TRANSPORTING SUBTLE
DISTURBANCES ACROSS THE AREA. THUS WILL HANG ON TO LOW END SCATTERED
POPS ON SUNDAY.

.LONG TERM...(MONDAY THROUGH NEXT FRIDAY)...EXPANSIVE 5H RIDGE WILL
EXPAND EASTWARD FROM THE SOUTHERN PLAINS ACROSS THE SOUTHEASTERN
STATES. THIS RIDGE WILL DOMINATE THROUGH MUCH OF NEXT WEEK...KEEPING
CHRIS (OR WHAT IS LEFT OF HIM) WELL SOUTH OF AREA. THIS RIDGE WILL
KEEP TEMPERATURES RATHER WARM...HOWEVER WITH EASTERLY WAVES MOVING
THROUGH ON THE SOUTH SIDE OF THE UPPER RIDGE SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A STAPLE OF THE AFTERNOON FORECAST
ACROSS THE GULF COAST. PW VALUES REMAIN NEAR TWO INCHES AND W/
DEWPOINTS IN THE LOW TO MID 70S AT TIMES HEAT INDEX VALUES WILL
REMAIN UNCOMFORTABLE AND THUNDERSTORMS WILL BE VERY EFFICIENT
RAINFALL PRODUCERS. SOME INDICATION OF THE RIDGE WEAKENING AND
SHIFTING WEST AS 5H TROUGH DEVELOPS OVER THE EAST BY THE LATTER PART
OF THE WEEK PUSHING ANOTHER WEEK FRONT SOUTHWARD TOWARD THE AREA W/
INCREASING CHANCES OF RAIN. /13

&&

.MARINE...SURFACE HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL
WEAKEN AS A WEAK FRONT APPROACHES FROM THE NORTH AND AN UPPER
DISTURBANCE APPROACHES FROM THE SOUTHEAST. HIGH PRESSURE WILL BECOME
RE-ESTABLISHED SUNDAY NIGHT INTO MONDAY.  WHATS LEFT OF TROPICAL
STORM CHRIS WILL PASS WELL SOUTH OF THE MARINE AREA MONDAY.  SEAS
MAY INCREASE A LITTLE WELL OFFSHORE ON TUESDAY AS CHRIS MOVES WEST.
/01

&&

.FIRE WEATHER...A WEAK FRONT APPROACHING CENTRAL ALABAMA ALONG WITH
AN UPPER LOW MOVING WESTWARD ACROSS THE NORTH CENTRAL GULF OF MEXICO
WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY. THE INCREASING CHANCES OF RAIN WILL KEEP RELATIVE HUMIDITY
VALUES WELL ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  92  75  94 /  30  50  30  30
PENSACOLA   75  91  76  91 /  40  50  30  30
DESTIN      78  91  80  92 /  40  50  30  30
EVERGREEN   73  93  73  94 /  30  40  30  30
WAYNESBORO  74  93  75  93 /  20  30  30  30
CAMDEN      75  93  74  93 /  30  30  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

13/JC
01/GB
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT FRI AUG 4 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM DURING THE LATE
MORNING TO LATE AFTERNOON HOURS...WITH A FEW POSSIBLE BECOMING
SEVERE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH.

A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE
THUNDERSTORMS WILL WEAKEN LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 2:05 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT FRI AUG 4 2006

ALZ059-FLZ003-041930-
ESCAMBIA-INLAND SANTA ROSA-
205 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS ESCAMBIA COUNTY
ALABAMA AND NORTHERN SANTA ROSA COUNTY FLORIDA...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER SOUTHEASTERN ESCAMBIA COUNTY
ALABAMA...EXTENDING DOWN INTO NORTHERN SANTA ROSA COUNTY FLORIDA.
THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BERRYDALE...MOVING SOUTH AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORTH
CENTRAL SANTA ROSA COUNTY AND EXTREME SOUTH CENTRAL ESCAMBIA COUNTY
THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 4, 3:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT FRI AUG 4 2006

ALZ064-042030-
LOWER BALDWIN-
300 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CENTRAL AND SOUTH
BALDWIN COUNTY...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM FOLEY TO 5 MILES NORTH OF
FAIRHOPE...MOVING SOUTHWEST AT 10 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CLAY CITY...MARLOW...FAIRHOPE...MAGNOLIA SPRINGS AND HOUSTONVILLE
THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS AND
CAUSE SOME POWER OUTAGES.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Aug 4, 3:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT FRI AUG 4 2006

FLZ002>006-042100-
COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND SANTA
ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA...
305 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM DORCAS TO FERRY PASS...MOVING SOUTHWEST
AT 12 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...ENSLEY...BAGDAD...FERRY PASS...DEERLAND...PENSACOLA...
BRENT...MYRTLE GROVE THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS...AND
CAUSE SOME POWER OUTAGES.

THESE STORMS WILL CONTINUE DEVELOPING SOUTH TO THE COAST THROUGH
430 PM.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:12 PM CDTSevere Thunderstorm WarningMOBBaldwin33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.